Jump to content

Two Important MAOI Questions


Recommended Posts

Greetings all,

I'm going to be asking my pdoc about MAOIs, in particular Parnate, this coming week...for my atypical depression.

I have a couple questions:

1) Can an MAOI like Parnate be taken with Lamictal? (which I'm currently on)

2) And how long would I have to wait once I stopped taking Wellbutrin (which I'm also on) before starting up an MAOI?

I would appreciate any input

tank u vera much!

Link to comment
Share on other sites

I ran a drug interaction check for you. You can do them yourself at http://www.drugs.com

Bolded below, it says allow at least 14 days between Parnate and Wellbutrin. Parnate and Lamictal usually isn't a problem, but listed below are some potential side effects.

welcome,

a.m.

You have searched for drug interactions between the following drugs: Parnate, Lamictal, Wellbutrin

Please note: only generic drug names are displayed.

Drug-Drug Interactions

buPROPion and tranylcypromine (major Drug-Drug)

Description:

CONTRAINDICATED: According to the manufacturer, the acute toxicity of bupropion may be potentiated by coadministration of monoamine oxidase inhibitors (MAOIs). The mechanism of interaction has not been described.

MANAGEMENT:

Concurrent use of bupropion with MAOIs or other agents that possess MAOI activity (e.g., furazolidone, linezolid, procarbazine) is considered contraindicated. At least 14 days should elapse between discontinuation of MAOI therapy and initiation of treatment with bupropion.

tranylcypromine and lamotrigine (moderate Drug-Drug)

Description:

MONITOR:

Central nervous system- and/or respiratory-depressant effects may be additively or synergistically increased in patients taking multiple drugs that cause these effects, especially in elderly or debilitated patients.

MANAGEMENT:

During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be made aware of the possibility of additive CNS effects (e.g., drowsiness, dizziness, lightheadedness, confusion) and counseled to avoid activities requiring mental alertness until they know how these agents affect them. Patients should also be advised to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...